Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 49, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 13, 2007, 6:48 PM CDT for Tate County, Mississippi. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2007, 6:48 PM CDT (23:48 UTC)
- Expired
- Apr 13, 2007, 7:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Tate County, MS
The radar
The Memphis radar (KNQA), 71 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 6:50 PM CDT | HAIL 0.75 | Coldwater, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.8 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1690 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 551 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 132348 SVRMEG MSC137-140015- /O.NEW.KMEG.SV.W.0049.070413T2348Z-070414T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 648 PM CDT FRI APR 13 2007 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TATE COUNTY IN NORTHWEST MISSISSIPPI... * UNTIL 715 PM CDT * AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING UP TO QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR COLDWATER...OR ABOUT NEAR SENATOBIA...AND MOVING NORTHEAST AT 70 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO INDEPENDENCE. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3474 9008 3459 8996 3466 8972 3479 8974 $$
1 follow-up statement
000 WWUS54 KMEG 132357 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 657 PM CDT FRI APR 13 2007 MSC137-140015- /O.CON.KMEG.SV.W.0049.000000T0000Z-070414T0015Z/ TATE MS- 657 PM CDT FRI APR 13 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR TATE COUNTY... AT 649 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR COLDWATER...OR ABOUT 7 MILES NORTHEAST OF SENATOBIA...MOVING NORTHEAST AT 70 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY.. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3474 9008 3459 8996 3466 8972 3479 8974 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 3:33 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Apr 13, 3:33 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 333 PM CDT FRI APR 13 2007 .DISCUSSION...SURFACE ANALYSIS THIS AFTERNOON PLACES AN AREA OF LOW PRESSURE AROUND THE PANHANDLE OF TEXAS WITH A WARM FRONT EXTENDING EAST INTO EAST TEXAS/NORTH LOUISIANA. FURTHER NORTH ACROSS THE MID SOUTH...TEMPERATURES HAVE REMAINED MOSTLY IN THE UPPER 40S TO LOWER 50S WITH NORTHERLY WINDS IN ADVANCE OF THE NEXT SYSTEM. MAIN FORECAST CONCERN IS CONVECTIVE POTENTIAL TONIGHT AND SATURDAY. TONIGHT AND SATURDAY...SURFACE LOW CURRENTLY LOCATED IN THE SOUTHERN PLAINS WILL GRADUALLY MOVE EAST TONIGHT INTO WESTERN SECTIONS OF THE LOWER MISSISSIPPI VALLEY. DESPITE MODERATE TO STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES (6.5-7.0 C/KM)...CONVECTION WILL PRIMARILY REMAIN ELEVATED WITH LI/S AROUND -2...MUCAPES AROUND 800 J/KG AND LITTLE IF ANY SURFACE BASED INSTABILITY. AT THIS TIME THINK SEVERE WEATHER POTENTIAL WILL REMAIN ISOLATED/SCATTERED AT BEST WITH UPSTREAM CONVECTION WEAKENING A BIT AS IT ENCOUNTERS A MORE STABLE ATMOSPHERE ACROSS THE MID SOUTH. ANY POTENTIAL SEVERE WEATHER THREATS WOULD BE IN THE FORM OF DAMAGING WIND GUSTS AND HAIL. LOW PRESSURE WILL BE LOCATED ACROSS CENTRAL MISSISSIPPI ON SATURDAY WITH A WITH A WARM FRONT EXTENDING ACROSS NORTHERN MISSISSIPPI. ALONG AND SOUTH OF THE WARM FRONT...SURFACE BASED INSTABILITY MAY BE SUFFICIENT TO SUPPORT ANOTHER DAMAGING WIND/HAIL THREAT ESPECIALLY ACROSS NORTHEAST MISSISSIPPI DURING THE DAY. HEAVY RAIN IS ALSO POSSIBLE ACROSS PORTIONS OF THE MID SOUTH...MAINLY SOUTH OF I-40 AS K INDICIES WILL BE AROUND 35 AND PRECIPITABLE WATER VALUES REACHING AROUND 1.5 INCHES. WILL HIGHLIGHT HEAVY RAIN POTENTIAL AND SEVERE WEATHER THREAT IN THE HWO. SATURDAY NIGHT THROUGH MONDAY...PRECIPITATION WILL GRADUALLY COME TO AN END ACROSS THE MID SOUTH AS LOW PRESSURE PUSHES EAST OF THE AREA INTO ALABAMA AND HIGH PRESSURE BUILDS INTO THE AREA FOR SUNDAY. HIGH TEMPERATURES FOR SUNDAY WILL BE BELOW NORMAL BUT WILL WARM TO CLIMATOLOGICAL VALUES FOR APRIL ON MONDAY. .LONG RANGE...(TUESDAY THROUGH FRIDAY)...LONG RANGE MODELS INDICATE SHORTWAVE RIDGING AT THE START OF THE PERIOD ON TUESDAY WITH A SOUTHERN STREAM UPPER LEVEL LOW MOVING ACROSS THE LOWER MISSISSIPPI VALLEY WEDNESDAY AND THURSDAY WITH UPPER LEVEL RIDGING RETURNING BY FRIDAY. WILL KEEP THUNDER OUT OF THE LONG RANGE FORECAST WITH RELATIVELY STABLE CONVECTIVE INDICIES AS SURFACE LOW WILL TRACK ALONG THE GULF COAST WITH THE MID SOUTH ON THE NORTHERN FRINGE OF THE SYSTEM. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 13, 3:40 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 340 PM CDT FRI APR 13 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-141100- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 340 PM CDT FRI APR 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER EAST CENTRAL ARKANSAS AND NORTHWEST MISSISSIPPI OVERNIGHT. THIS SLIGHT RISK AREA IS TO THE SOUTHWEST OF THE MEMPHIS METRO AREA. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE OVER ALL OF THE MID SOUTH FROM LATE EVENING INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF NORTHEAST MISSISSIPPI DURING THE DAY ON SATURDAY. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. ALSO TEMPERATURES WILL LIKELY FALL INTO THE 30S OVER PARTS OF THE MIDSOUTH MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT... MAINLY OVER AREAS TO THE SOUTH AND WEST OF MEMPHIS AND ACROSS NORTHEAST MISSISSIPPI ON SATURDAY.
In the hours before
Special weather statement, Apr 13, 5:40 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 540 PM CDT FRI APR 13 2007 MSZ010-132315- COAHOMA MS- 540 PM CDT FRI APR 13 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...COAHOMA COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED OVER SHERARD AT 540 PM CDT...MOVING NORTHEAST AT 60 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE AND PRODUCE LARGE HAIL. PEOPLE IN COAHOMA COUNTY...INCLUDING THE CITY OF CLARKSDALE...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Apr 13, 5:40 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 540 PM CDT FRI APR 13 2007 MSZ008-012-132315- TATE MS-PANOLA MS- 540 PM CDT FRI APR 13 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...PANOLA AND TATE COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 7 MILES SOUTHWEST OF COMO AT 540 PM CDT...MOVING NORTHEAST AT 75 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN PANOLA AND TATE COUNTIES...INCLUDING THE CITY OF SENATOBIA...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Apr 13, 6:17 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 617 PM CDT FRI APR 13 2007 ARZ048-049-132345- LEE AR-ST. FRANCIS AR- 617 PM CDT FRI APR 13 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...LEE AND ST. FRANCIS COUNTIES. A STRONG THUNDERSTORM PRODUCING DIME SIZE HAIL WAS LOCATED 6 MILES SOUTHWEST OF BRICKEYS AT 617 PM CDT...MOVING NORTHEAST AT 70 MPH. THIS STORM MAY BECOME SEVERE AND PRODUCE LARGE HAIL. PEOPLE IN LEE AND ST. FRANCIS COUNTIES...INCLUDING THE CITY OF HUGHES...SHOULD MONITOR THIS STORM CLOSELY..
Local storm report, Apr 13, 6:37 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
637 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL SENATOBIA 34.62N 89.97W
04/13/2007 E0.75 INCH TATE MS TRAINED SPOTTER
REPORTED IN THE SOUTHWEST PART OF TOWN.
0630 PM HAIL INDEPENDENCE 34.70N 89.80W
04/13/2007 E0.75 INCH TATE MS TRAINED SPOTTER
&&The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 6:03 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tunica | 27 min |
| Apr 13, 6:21 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Tate | 24 min |
| Apr 13, 6:38 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall | 52 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.